DOI 10.1016/j.jaccas.2025.106257
Delayed Cardiac Tamponade After Vein of Marshall Ethanol Infusion for Atrial Fibrillation Ablation.
Аннотация
BACKGROUND
Cardiac tamponade is a serious complication of atrial fibrillation (AF) ablation, usually periprocedural. Delayed cardiac tamponade (DCT) is a rare but life-threatening complication.
CASE SUMMARY: A 75-year-old woman presented in shock 16 days after AF ablation including vein of Marshall ethanol infusion. Early postprocedural echocardiography showed no effusion. Pericardiocentesis drained 1,050 mL of hematic effusion with rapid stabilization. Anticoagulation was resumed at 48 hours. The patient remained well at 6-month follow-up.
DISCUSSION: Most tamponades occur intraoperatively or immediately after the procedure; delayed presentations are uncommon. In the setting of vein of Marshall ethanol infusion, both mechanical injury and inflammatory processes may predispose to DCT. Normal early imaging does not exclude this complication, underscoring the need for vigilance and patient education.
CONCLUSIONS
Awareness of DCT is essential, because patients may appear stable at discharge yet later present in shock. Clinicians should suspect tamponade in any postablation patient with unexplained deterioration, as prompt recognition and drainage can be lifesaving.
TAKE-HOME MESSAGES: Delayed cardiac tamponade, although rare, may present days to weeks after AF ablation, even with normal early postprocedural imaging. Vigilance and patient education are critical, because prompt recognition and drainage of tamponade are lifesaving.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.